MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL4012
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Cardiac Arrest (1762); Pericardial Effusion (3271)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned for investigation.Therefore, a physical investigation of the device was not possible.Based on the reported information, the shaft of the catheter became kinked from all the attempts to cross.The procedure was then completed with orbital atherectomy and nc balloons.After the completion of the case, the patient coded and pericardial effusion was found.Pericardiocentesis was performed.The patient resuscitated and was discharged two days later with no issues.The cause of the event was not able to be determined.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
It was reported that a shockwave coronary intravascular lithotripsy (ivl) catheter was attempted to treat an rca (right coronary artery) lesion.The catheter would not cross despite multiple predilation's, orbital atherectomy, and the use of a guideliner.The shaft of the catheter became kinked from all the attempts to cross.The procedure was then completed with orbital atherectomy and nc (non-compliant) balloons.After the completion of the case, the patient coded and pericardial effusion was found.Pericardiocentesis was performed.The patient resuscitated and was discharged two days later with no issues.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key18312292
Report Number3015053858-2023-00073
Device Sequence Number15114264
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)250630(10)03A230609A
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number03A230609A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAMONDBACK ORBITAL ATHERECTOMY SYSTEM - CSI; NC BALLOON - ABBOTT
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age70 YR
Patient SexFemale